Mucus after Radiation Treatment
Can you give any tips to dealing with the thick mucus I have after radiation for oral cancer? It has been 6 weeks and the mucous does not seem to be getting any better.
Valaree Williams MS RD LDN, Clinical Dietitian Specialist, Department of Radiation Oncology at Penn Medicine, responds:
Adequate hydration using decaffeinated fluids can help with thickened secretions. Fluid does not have to be limited to only water, other beverages such as juice, milk, and other decaffeinated drinks count as well. Typically, the recommendation for fluid is 6-8 cups daily but is individualized for each patient. I also recommend discussing with your physician for further recommendations.
This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire Head and Neck Cancer Q&A Webchat transcript.
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania